What’s The Aggravation Process?
You don’t know me, I just joined the Hpathy.com website and read your “Homeopathy: Frequently Asked Questions” article. I hope you can help me understand the Aggravation process.
There actually is no “aggravation process”. You’re not supposed to have an aggravation. Here is Hahnemann saying you’re not supposed to have an aggravation:
When I say that the so-called homeopathic aggravation … takes place in the first hour …this is certainly true in more acute troubles…but, when long acting medicines are to overcome a … chronic disease, none of these [aggravations] should be allowed to take place during the treatment.
How much clearer can he possibly be?
§ 270 (f)
…in chronic diseases, one can best proceed by beginning the treatment with the lowest degrees of dynamization and if necessary continue to the higher degrees….
What Hahnemann just said was, in acute disease, you may have an aggravation in the first hour after the remedy; but, in a chronic disease, no aggravation ought to appear, and if you prescribe properly–starting these cases with the lowest degrees of dynamization (potency) and going up gradually as needed–it won’t.
I wonder if anyone is familiar with these aphorisms from The Organon? I’m guessing not from the way people are prescribing, starting every chronic case with 200C, 1M or 10M. Some even start cases with CM, which just makes my jaw drop to the floor. An aggravation means the prescriber has made a mistake and given too high a potency or told you to take the remedy repeatedly with no regard for how you’re reacting to it. It is apparent to me that the majority of homeopaths are using standard allopathic medical prescribing as a model to emulate! Our model is supposed to be Hahnemann and The Organon.
I have H-pylori, acid reflux, anxiety and some female menopause symptoms that I would like to address with homeopathic remedies. I am highly allergic to many antibiotics which is one reason why I refuse to treat my H-pylori with antibiotics. I have done a lot of research about Homeopathy and really think it can cure my issues. My fear is the aggravation you get from taking a remedy.
It’s more like the aggravation you get from not knowing what you’re doing.
I probably have this fear because of the reactions I have had with antibiotics. I originally thought that homeopathy had no side effects.
It doesn’t. “Side effect” is a term of convenience used by drug companies to make light of bad reactions people have to drugs; but, in reality, these reactions are effects of drugs, period! It’s like, we all know that alcohol causes nausea, stumbling, hic-cups, dizziness and stupor. All these things are effects of alcohol. But if I own a brand of beer, I only want to advertize that alcohol helps you have a good time! I’d call all these other embarrassing things “side effects” to minimize them! It’s the same thing with the drug companies. It’s in their interest to refer to certain embarrassing drug reactions as “side effects” because otherwise, we might be disinclined to take them!
The only way homeopathic remedies can have untoward effects is by reckless and random prescribing without any knowledge of what Hahnemann warned us not to do! This is where people get into trouble. But drugs spell trouble even when they’re taken as per instruction! That’s the difference.
Now, I hasten to add that when a patient does get an aggravation, and even I’ve gotten them a few times, at least it does tell you one thing– that the remedy is, most likely, correct and one simply has to wait a short while for the aggravation to wear off and all will be well! That’s better than taking a remedy and having nothing happen at all. However, the problem is, a patient will get an aggravation and instead of stopping the remedy, which is what he should do, will keep on taking it, over and over again, having “heard” that having an aggravation is a “good” thing! No, it is not a “good” thing! You are not supposed to keep taking the remedy at that point, you have to stop! The remedy has clearly acted, and that’s all it can do! There is no further value to continued dosing other than to ensure that you will never bounce back and never move forward!
If I were you, I would not think that you can treat yourself because, clearly, you can’t; no more than I can correctly prescribe antibiotics for myself.
Can you let me know how severe the reaction (aggravation ) is?
Again, there should be no aggravation at all; but, that is a function of how learned the practitioner is and how sensitive the patient is to remedies.
Thanks so much for your help. I am tired of not feeling well.
Here is a link to “The Aggravation Zapper”, you might need it:
My Homeopath Said To Just Take A Warm Bath!
I don’t know if you answer questions from people who aren’t your patients but I need help to slow down the aggravation my daughter got from Silica 1M and so far nothing helps. I have been working with a homeopathic practitioner who prescribed Silica 1M on January 5th.
After about two weeks my daughter’s hearing got very sensitive. She is in college and she was not able to sleep because of noise from the fan her room-mate has. Now she has severe insomnia and had to change her room for a different room-mate who can sleep without a fan. She is also having anxiety about not being able to manage her work, she cannot concentrate, she is over-tired, has severe insomnia, does not respond to even a sleeping pill! We tried your “aggravation zapper” I read online. I had her put Silica 1m in a cup of water and dump the water out 20 times and take a sip. She tried that twice and it did not work.
She tried taking Silica 6x couple times a day for few days and it made it worse.
Nothing is working and my homeopathic practitioner said to just take a warm bath before bedtime and let the body regulate itself.
A warm bath? Now why didn’t I think of that! A warm bath was the answer all along! Of course! All your daughter needs is a warm bath and all will be well!
In the meantime my daughter was so sleep-deprived she was getting heart palpitations. I was wondering how to stop the aggravation without antidoting the remedy.
I wouldn’t worry about that because the remedy is doing absolutely nothing for her at all.
Could you maybe suggest something. I need somebody with your experience because my homeopathic practitioner is not helping and she is trivializing the whole issue.
That’s because she knows she’s done something wrong, doesn’t know how to fix it, and is therefore trying to play it down!
My daughter is exhausted from no sleep, worry over her school performance and feels like she cannot handle her school work. All her anxiety fits the picture of Silica but she was not like that before she took the remedy. I would really appreciate if you can show me how to slow down this aggravation.
If you’ve read “the Aggravation Zapper”, you probably saw that Diane had one patient who didn’t bounce back until the remedy was antidoted in the 60th cup! So, the mistake you made was that you tried the 20th cup, twice! First of all, I would have started with the 12th cup. If that didn’t work after a day’s time, I’d have tried the 24th cup. If that didn’t work after a day’s time, I’d have tried the 36th cup and so on. There has got to be a number that will stop this aggravation. If antidoting ultimately failed, I would then check to see which remedy antidotes Silica. As it turns out, Helleborus, Camphora and Fluoric acid are listed as antidotes. If that didn’t work, I would take the case of the current presentation and try to find a remedy that matched it.
By the way, no chronic case should ever be started with a 1M, there’s just no justification for that. 6C two to four times a day, in water, with five succussions before each dose is a more appropriate way to start a chronic case; other options: 9C twice a day, 12C once a day. As Hahnemann said in the Organon, aphorism 249b,
“There can never be any case in the practice of a well-trained, scrupulously careful physician in which he would have to give an antidote if he starts–as he should–with the smallest possible dose of his well-chosen medicine….”
That doesn’t mean that your starting potency isn’t going to wear off at some point, requiring the next higher potency to be started, and you might even eventually wind up at 1M for all I know; but, you get there gradually according to the patient’s needs, not according to a one-size-fits-all prescribing method the practitioner has made up.